MAUDE Adverse Event Report: MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

MEDTRONIC CRYOCATH LP ARCTIC FRONT ADVANCE PRO CARDIAC CRYOABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Model Number AFAPRO28
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Cardiac Tamponade (2226); Low Oxygen Saturation (2477); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 08/30/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that during a cryo ablation procedure, a cardiac perforation was identified via angiography.The pulmonary vein isolation procedure was aborted due to the patient suffering a cardiac perforation and the patient's unstable vital signs.The patient experienced hypotension from a pericardial effusion which resulted in cardiac tamponade.The physician perform a pericardiocentesis on the patient resulting in stabilization of the of patient's blood pressure, oxygen saturation levels and heart rate.It is unknown which device caused the cardiac perforation.The sheath, mapping catheter and balloon catheter had all advanced into the cardiac chamber.No further patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Product event summary: the data files were returned and analyzed.The patient file showed at least one application was performed with the afapro28 balloon catheter with lot 14625 without any issue on the reported date of the event.The clinical issues (cardiac tamponade, pericardial effusion, perforation, and hypotension) were encountered during the cryo ablation procedure.In conclusion, the reported clinical issues could not be assessed through data analysis.There is no indication of a relation of the adverse event to the performance and malfunction of the product.The physical product has not yet been returned for analysis.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product event summary: the afapro28 balloon catheter with lot number 14625 was returned an analyzed.The balloon catheter was visually inspected, and the mapping catheter was inserted into the balloon catheter and unable to retract due to dried saline solution/contrast.The balloon catheter was connected to the cryoconsole and functionally tested.No anomalies were identified during the testing.The balloon catheter smart chip data was downloaded and reviewed.Data indicated the catheter was used for one application.The catheter passed performance testing and electrical integrity verifications.The balloon catheter completed the inflation, ablation, and thawing phases with no system notices generated.No performance issues were identified.Unable to retract the mapping catheter from the balloon catheter so dissection and further inspection were performed and identified crystalized saline in the guide wire luer.Due to this issue, the achieve was unable to retract.In conclusion, the clinical issues (cardiac perforation, pericardial effusion, cardiac tamponade and hypotension) occurred during the procedure and the case was aborted under general anesthesia.There is no indication of relation of the adverse events to the performance and malfunction of the product.A blocked guide wire luer was observed and the blockage was attributed to dry coagulated saline.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
ARCTIC FRONT ADVANCE PRO CARDIAC CRYOABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
MEDTRONIC CRYOCATH LP
9000 autoroute transcanadienne
pointe-claire,qc H9R 5 Z8
CA  H9R 5Z8
MDR Report Key12452954
Report Number3002648230-2021-00424
Device Sequence Number17023020
Product Code OAE
UDI-Device Identifier00763000245436
UDI-Public00763000245436
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
P100010/S015
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/16/2022
Device Model NumberAFAPRO28
Device Catalogue NumberAFAPRO28
Device Lot Number14625
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/30/2021
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer09/14/2021
10/12/2021
Initial Report FDA Received Date09/10/2021
Supplement Report FDA Received Date10/01/2021
11/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
4FC12-SHEATH, 990063-020-MAPPING CATHETER; 4FC12-SHEATH, 990063-020-MAPPING CATHETER
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age58 YR
Patient Weight73